Alert archive / Ohio / Frost Advisories in 2015

Frost Advisory 2, NWS Charleston, WV

April 27, 20156 counties in Ohio

NWS Charleston, WV issued this frost advisory at Apr 27, 2015, 2:14 PM EDT for 6 counties in Ohio. It took effect at Apr 28, 2015, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2015, 2:14 PM EDT (18:14 UTC)
In effect from
Apr 28, 2015, 2:00 AM EDT
Expired
Apr 28, 2015, 9:00 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV

Counties Athens County, OH, Gallia County, OH, Jackson County, OH, Meigs County, OH, Perry County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 111 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1484 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WWUS71 KRLX 271814
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
214 PM EDT MON APR 27 2015


OHZ066-075-083>086-280215-
/O.NEW.KRLX.FR.Y.0002.150428T0600Z-150428T1300Z/
PERRY-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...ATHENS...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS
214 PM EDT MON APR 27 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY.

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...LATE TONIGHT THROUGH TUESDAY MORNING.

* IMPACTS...FROST COULD DAMAGE OR KILL SENSITIVE VEGETATION IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
655 
WWUS71 KRLX 280112
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
912 PM EDT MON APR 27 2015

OHZ066-075-083>086-280915-
/O.CON.KRLX.FR.Y.0002.150428T0600Z-150428T1300Z/
PERRY-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...ATHENS...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS
912 PM EDT MON APR 27 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...LATE TONIGHT INTO TUESDAY MORNING.

* IMPACTS...FROST COULD DAMAGE OR KILL SENSITIVE VEGETATION IF 
  NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
129 
WWUS71 KRLX 280815
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
415 AM EDT TUE APR 28 2015

OHZ066-075-083>086-281300-
/O.CON.KRLX.FR.Y.0002.000000T0000Z-150428T1300Z/
PERRY-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...ATHENS...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS
415 AM EDT TUE APR 28 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID 30S FOR DAWN...RISING STEADILY BY MID
  MORNING.

* IMPACTS...FROST COULD DAMAGE OR KILL SENSITIVE PLANTS OR VEGETATION
  IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
927 
WWUS71 KRLX 281252
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
852 AM EDT TUE APR 28 2015


OHZ066-075-083>086-281400-
/O.EXP.KRLX.FR.Y.0002.000000T0000Z-150428T1300Z/
PERRY-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...ATHENS...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS
852 AM EDT TUE APR 28 2015

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES ARE RAPIDLY CLIMBING OUT OF THE 30S THIS MORNING. THE
FROST ADVISORY IS ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 27, 1:50 PM EDT, 24 minutes earlier.

Area forecast discussion, Apr 27, 1:50 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
150 PM EDT MON APR 27 2015

.SYNOPSIS...
MID/UPPER LEVEL DISTURBANCE MOVES EAST OF AREA TONIGHT. DRY TUESDAY.
MOISTURE CREEPS NORTH WEDNESDAY FROM WEAKENING SOUTHERN SYSTEM.
NORTHERN TROUGH SWEEPS THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
9 AM UPDATE...TWEAKED SKY GRIDS. OTHERWISE...NO SIGNIFICANT
CHANGES WERE NECESSARY. WITH FREEZING LEVELS AROUND 3500-4000
FEET...ANY SHOWER THIS AFTERNOON COULD HAVE SOME GRAUPEL WITH
IT...ALONG WITH THE POSSIBILITY OF HIGHER ELEVATION SNOW SHOWERS.

PREVIOUS DISCUSSION FOLLOWS...
HAVE A COUPLE 500MB RIPPLES AND VORT MAXES TO FOCUS ON FOR THIS
NEAR TERM PERIOD. THE FIRST IS EVIDENT BY CLOUDS IN OHIO AND
EASTERN KENTUCKY. DO NOT EXPECT MUCH MORE THAN SOME CLOUDS WITH
THIS ONE AS IT PASSES THIS MORNING DUE TO DRY AIR IN PLACE. THE
SECOND FEATURE HAS SOME ASSOCIATED SHOWERS OVER LAKE HURON AND
EASTERN MICHIGAN. EXPECT THIS FEATURE TO ROTATE ACROSS CWA THIS
AFTERNOON AND EVENING. HAVE SHOWERS WITH THIS...WITH THE BEST
CHANCE ACROSS THE NORTHEAST QUADRANT OF THE FORECAST AREA FROM 18Z
TO 00Z. 850MB TEMPS ACROSS THE NORTHEAST WILL BE NEAR ZERO...AND
EVEN DROPPING BELOW ZERO LATE THIS EVENING. BECAUSE OF THIS...HAVE
SNOW SHOWERS ABOVE 3500 FT...WITH EVEN A DUSTING TO HALF INCH OF
ACCUMULATION AT THE HIGHEST ELEVATIONS.

TODAY WILL BE ANOTHER COOL DAY. MINIMAL CHANGES MADE TO THE FORECAST
HIGHS. ALSO EXPECT A DECENT NORTHERLY BREEZE TODAY...WITH GUSTS OF
10-20 KTS ACROSS LOWER ELEVATIONS AND 20-30 KTS IN THE MOUNTAINS.

SOMEWHAT UNCERTAIN HOW QUICKLY CLOUDS WILL SCATTER OUT
TONIGHT...WHICH MAKES THE LOW TEMPERATURE DIFFICULT. ONLY MADE
INSIGNIFICANT CHANGES TO PREVIOUS NUMBERS USING A CONSENSUS BLEND.
THIS STILL KEEPS UP ON THE UPPER END OF THE FROST RANGE...SO HAVE
SOME PATCHY FROST IN THE FORECAST. NOT CONFIDENT ENOUGH IN
WIDESPREAD DAMAGING FROST TO ISSUE AN ADVISORY BUT WILL CONTINUE
MENTION IN THE HWO.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A STRANGE MID/UPPER LEVEL PATTERN AS MID/UPPER LOW LINGERS OFF
NORTHEAST COAST.  OVERALL...A RATHER WEAK LOW LEVEL FLOW IN OUR
VICINITY.

ANOTHER SOUTHERN MID LEVEL DISTURBANCE WEAKENS AS IT LIFTS TOWARD
SOUTHERN COUNTIES ON WEDNESDAY. WILL NOT BE TOO EAGER MOVING CHANCE
POPS INTO OUR NORTHERN COUNTIES...BUT DID INCREASE POPS TOWARD LKLY
IN THE BKW VCNTY ON SOUTH INTO SW VIRGINIA WEDNESDAY AFTERNOON. THE
ONLY SOLUTION I SAW THAT KEPT IT TOTALLY BONE DRY WAS THE
CANADIAN.

MEANWHILE...THE NOTABLE CHANGE FROM YESTERDAY IS THE NORTHERN
STREAM DISTURBANCE DROPPING SOUTH FROM WESTERN ONTARIO ON WEDNESDAY.
00Z MODEL CONSENSUS IS TO DROP THIS DISTURBANCE A BIT FURTHER WEST
INTO THE MID/UPPER OHIO VALLEY ON THURSDAY.  AS A RESULT...HAD TO
INCREASE POPS ON THURSDAY AND LINGER THE HIGHER POPS LONGER INTO
THURSDAY EVENING. SEEMS TO BE THE APPROPRIATE WAY TO END THE WET
MONTH OF APRIL. THOUGH WITH PRECIPITABLE WATER BELOW AN INCH...NO
WATER CONCERNS WITH THESE SYSTEMS. EVEN LINGERED CHANCE POPS UNTIL
FRIDAY MORNING OVER THE MOUNTAIN COUNTIES.

NO MENTION OF THUNDER THROUGH THIS TIME FRAME.

LOWERED MAXIMUM TEMPERATURE A BIT IN OUR SOUTH ON WEDNESDAY...BUT
NOT A STRONG UPSLOPE FLOW THIS TIME AROUND. THINKING MAXIMUM
TEMPERATURE ON WEDNESDAY MAY ACTUALLY BE WARMER NORTH OF CRW THAN
SOUTH OF CRW...BASED ON LESS CLOUDS AND DRIER.

ALSO STARTED TO LOWER MAXIMUM TEMPERATURE ON THURSDAY BASED ON
INCREASE CHANCES OF SHOWERS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
LONG TERM MARKS A PATTERN CHANGE WITH THE UPPER LEVEL LOW LIFTING
OFF THE MID ATLANTIC COAST WITH ZONAL FLOW TAKING OVER...EVOLVING
INTO SLIGHT RIDGING BY DAY 7. OVERALL...500MB HEIGHTS WILL
INCREASE...SO WILL SEE A WARM UP INTO NEXT WEEKEND. BAROCLINIC ZONE
WILL SET UP OVER THE NORTHERN CWA WHICH COULD BECOME A FOCUS FOR
CONVECTION...BUT WILL LEAVE THUNDER OUT OF THE FORECAST FOR NOW
GIVEN THE LOW POPS THAT DO NOT CLIMB HIGHER THAN LOW END CHANCE.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
18Z MONDAY THRU 18Z TUESDAY...

MAINLY VFR CONDITIONS...HOWEVER...MVFR CONDITIONS ARE EXPECTED AT
TIMES ACROSS THE NORTH IN -SHRA FROM A PASSING
DISTURBANCE...PARTICULARLY AT SITES...KPKB..KCKB...AND KEKN. SITES
WILL GENERALLY LIFT TO VFR AFTER 10-14Z.

COULD BE SOME PATCHY RIVER VALLEY FOG AFTER 08Z...PARTICULARLY
ACROSS THE SOUTH AND WEST...BUT THIS IS UNCERTAIN AT THIS POINT.

AFTER 14Z...EXPECT WIDESPREAD VFR CONDITIONS WITH LIGHT SURFACE
WINDS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: MVFR CIGS MAY BE MORE WIDESPREAD TONIGHT THAN
CURRENTLY FORECAST. MAY GET RIVER VALLEY FOG TONIGHT IF SKIES
CLEAR.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z TUESDAY...
IFR CONDITIONS POSSIBLE THURSDAY IN RAIN SHOWERS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/SL/26
NEAR TERM...SL
SHORT TERM...KTB
LONG TERM...26
AVIATION...SL
Hazardous weather outlook, Apr 27, 4:13 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
413 AM EDT MON APR 27 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>031-033-034-280815-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-MCDOWELL-WYOMING-
413 AM EDT MON APR 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE TEMPERATURE COULD DROP INTO THE MID AND UPPER 30S LATE TONIGHT
AND VERY EARLY TUESDAY MORNING. PATCHY FROST MAY BE SEEN IN THE
USUAL COOLER LOCATIONS. IF THE PROBABILITY OF DAMAGING...WIDESPREAD
FROST INCREASES...A FROST ADVISORY WOULD BE POSTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ032-035>040-046-047-280815-
TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
413 AM EDT MON APR 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Ohio, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.